What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Mar 30, 3:29 PM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Mar 30, 3:29 PM CST, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
529 PM EDT Sat Mar 30 2019
.Forecast Update...
Issued at 529 PM EDT Sat Mar 30 2019
An incoming cold front is currently crossing southern Indiana and
western Kentucky. A 500mb speed max is along the MO/AR border
interacting with good northward moisture transport and 850mb theta-e
ridging to produce widespread showers with some embedded thunder.
Instability remains weak with MUCAPE values generally below 500
J/kg. Low level lapse rates and DCAPE are weak as well. The 5H speed
max is progged to weaken as it pushes to the east, but we're not out
of the woods as long as we're ahead of the sharp cold front. The
best chances for stronger storms should be over southern and east
central Kentucky where the atmosphere has been less contaminated by
previous rains and where instability, meager as it is, is maximized.
&&
.Short Term...(This evening through Sunday)
Issued at 315 PM EDT Sat Mar 30 2019
...A QUICK SHOT OF STRONG THUNDERSTORMS THIS EVENING AS A COLD FRONT
MOVES THROUGH...
A strong cold front was draped just north of the Ohio River at mid
afternoon, poised to move east across the region this evening. Ahead
of the front, a strong surface pressure gradient was creating
southwest winds gusting into the upper 30s at times. As the front
slides east across the Ohio Valley this evening, strong
thunderstorms that were just developing in western Kentucky will
move eastward.
Despite enough breaks in the cloud cover over south central through
eastern Kentucky to let temperatures rise into the lower to mid 70s,
instability remains weak due to warm winds aloft. Even so, any
convection reaching above 10K feet will be able to tap into winds in
excess of 50 kts - explaining the slight risk over much of central
KY this evening. The thunderstorm threat for any given location
will be relatively short - on the order of one to two hours - before
the front sweeps through. Winds will then shift to the northwest but
continue to gust over 20 mph for several hours, pushing much colder
air into the area and sending wind chills into the lower 30s by
midnight.
Overnight, the northwest winds will diminish, but as skies start to
clear out toward morning, actual air temperatures will drop to
around 30 rather than just wind chills.
Sunday will live up to its name as with mainly clear skies while
north winds around 10 mph continue to push cold air into the region.
While temperatures will top out in the 40s, the north winds will
keep wind chills in the 30s throughout the day.
.Long Term...(Sunday night through Saturday)
Issued at 300 PM EDT Sat Mar 30 2019
Canadian high pressure will be nearly on top of the region by Sunday
evening. The combination of clear skies, light winds, and dry air
will allow temperatures to drop into the mid and upper 20s for much
of the region. Vegetation susceptible to sub-freezing temperatures
will likely have some damage if not protected in some manner. Will
leave the current freeze watch in place, but will likely see it
upgraded to a warning in subsequent forecast updates.
Much of next week will feature dry weather and temperatures
gradually warming up in response to upper level ridging. The next
chance for precipitation looks to come by Thursday as a surface low
ejects off the Rockies with a trailing cold front. The front looks
to push on through by late Friday, setting up a dry start to next
weekend.
&&
.Aviation...(18Z TAF Issuance)
Updated at 150 PM EDT Sat Mar 30 2019
A sharply defined cold front remains just north of the Ohio River at
midday. The tight surface pressure gradient will continue to result
in southwest winds gusting to near 30kts until the FROPA occurs -
between 30/22Z an 31/00Z at HNB and SDF, and NLT 31/03Z at LEX.
After the FROPA, northwest winds will gust to 25 kts for several
hours.
Satellite shows plenty of breaks in clouds east of a line from BWG
to FFT, helping to destabilize the atmosphere and send temperatures
into the lower 70s. This will contribute to the strength of TSRA
expected to develop along the cold front as it passes through, and
may result in mixing down of much stronger winds just a few
thousand feet above the surface. Have included VRB gusts to 40kts
to indicate this in a narrow window ranging from 1 hour at SDF to 2-
3 hours at BWG and LEX ahead of the front.
MVFR stratus will build in behind the cold front, then clear from
northwest to southeast overnight.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...Freeze Watch from Sunday evening through Monday morning for
KYZ023>028-045>048-053>057-061>067-070>078-081-082.
&&
Update...13
Short Term...JBS
Long Term...DM
Aviation...JBSHazardous weather outlook, Mar 30, 1:31 PM CST, 3 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
331 PM EDT Sat Mar 30 2019
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-311945-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-
Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-
Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-
Adair-Russell-Cumberland-Clinton-
331 PM EDT Sat Mar 30 2019 /231 PM CDT Sat Mar 30 2019/
This Hazardous Weather Outlook is for portions of Indiana, south
central Indiana, east central Kentucky, north central Kentucky,
northwest Kentucky, and south central Kentucky.
.DAY ONE...This Afternoon and Tonight
A cold front will bring widespread showers and thunderstorms to
the region this evening. Some of the storms may be strong to
severe with heavy rainfall, damaging winds, and even an isolated
tornado being possible. A few storms may also contain some small
hail along with cloud to ground lightning. Storms will mainly
track to the northeast around 40 mph.
Outside of thunderstorms, winds will be gusty today and tonight -
gusting to around 30 MPH from the southwest ahead of the front
and from the northwest at 25 mph for several hours after the front
passes.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
A cold front will bring widespread showers and scattered
thunderstorms to the region this afternoon and evening. Some of the
storms may be strong to severe with heavy rainfall, damaging winds,
and isolated tornadoes being possible. A few storms may also contain
some small hail along with cloud to ground lightning. Storms will
mainly track to the northeast around 40 mph.
Outside of thunderstorms, winds will be gusty today and tonight -
gusting to around 30 MPH from the southwest ahead of the front
and from the northwest behind it.
.SPOTTER INFORMATION STATEMENT...
Spotters activation may be required this evening.
&&
More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.
In the hours before
Special weather statement, Mar 30, 2:57 PM CST, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Louisville KY
457 PM EDT Sat Mar 30 2019
KYZ027>029-034>043-045>049-053>057-061>067-070>078-081-082-302300-
Grayson-Hardin-Bullitt-Shelby-Franklin-Scott-Harrison-Spencer-
Anderson-Woodford-Fayette-Bourbon-Nicholas-Nelson-Washington-
Mercer-Jessamine-Clark-Larue-Marion-Boyle-Garrard-Madison-Butler-
Edmonson-Hart-Green-Taylor-Casey-Lincoln-Logan-Warren-Simpson-
Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-Clinton-
Including the cities of Leitchfield, Elizabethtown,
Shepherdsville, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris,
Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville,
Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond,
Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville,
Liberty, Stanford, Russellville, Bowling Green, Franklin,
Providence, Scottsville, Glasgow, Tompkinsville, Edmonton,
Columbia, Jamestown, Burkesville, and Albany
457 PM EDT Sat Mar 30 2019 /357 PM CDT Sat Mar 30 2019/
...Gusty Winds...
Non-thunderstorm winds coming in from the southwest gusting 35 to
40 mph will continue early this evening. Wind gusts of this
magnitude may make travel difficult at times for those in high
profile vehicles.
13
Special weather statement, Mar 30, 4:09 PM CST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Louisville KY
609 PM EDT SAT MAR 30 2019
INZ083-084-089-KYZ023>026-302315-
Crawford-Perry-Dubois-Hancock-Meade-Ohio-Breckinridge-
609 PM EDT SAT MAR 30 2019
...A LINE OF SHOWERS WILL BRING STRONG GUSTY WINDS TO DUBOIS...
CRAWFORD... PERRY...MEADE...HANCOCK...BRECKINRIDGE AND OHIO
COUNTIES...
At 607 PM EDT /507 PM CDT/, radar indicated a line of gusty showers
from 14 miles northeast of Holiday World to 6 miles south of
Livermore to near Hopkinsville. Movement was east at 40 mph.
Wind gusts up to 50 mph are possible with and just behind these
showers.
Locations impacted include...
Tell City, Hartford, Hardinsburg, Hawesville, English, Mount
Pleasant, Beaver Dam, Lewisport, and Cannelton.
These showers may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
LAT...LON 3748 8713 3747 8711 3767 8682 3771 8687
3779 8682 3790 8695 3800 8677 3830 8676
3839 8625 3818 8632 3818 8633 3814 8627
3759 8654 3755 8667 3742 8662 3731 8676
3733 8681 3721 8690 3736 8703 3734 8714
TIME...MOT...LOC 2207Z 263DEG 33KT 3824 8671 3740 8712 3691 8757
13Special weather statement, Mar 30, 4:26 PM CST, 58 minutes before
Special Weather Statement
National Weather Service Louisville KY
526 PM CDT SAT MAR 30 2019
KYZ061-062-070-071-302330-
Warren-Logan-Edmonson-Butler-
526 PM CDT SAT MAR 30 2019
...A LINE OF SHOWERS WILL BRING VERY GUSTY WINDS TO
LOGAN...BUTLER...WARREN...AND EDMONSON COUNTIES...
At 525 PM CDT, radar indicated a line of gusty showers from 7 miles
east of Central City to 6 miles west of Fort Campbell. Movement was
east at 40 mph.
Wind gusts up to 50 mph are possible with these showers.
Locations impacted include...
Russellville, Morgantown, Anderson, Casey, Lee, Auburn, Adairville,
Lewisburg, Rochester, and Woodbury.
These showers may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3706 8705 3709 8690 3718 8692 3718 8689
3721 8691 3729 8681 3733 8682 3734 8680
3731 8676 3735 8668 3736 8648 3732 8647
3733 8624 3733 8623 3687 8660 3688 8661
3688 8666 3684 8669 3665 8678 3664 8706
TIME...MOT...LOC 2225Z 279DEG 36KT 3729 8699 3665 8757
13Special weather statement, Mar 30, 4:51 PM CST, 33 minutes before
Special Weather Statement
National Weather Service Louisville KY
651 PM EDT SAT MAR 30 2019
INZ084-090>092-KYZ024-025-027>031-061-062-070>072-302345-
Crawford-Floyd-Clark-Harrison-Grayson-Jefferson-Oldham-Warren-Logan-
Edmonson-Butler-Hardin-Bullitt-Simpson-Meade-Breckinridge-
651 PM EDT SAT MAR 30 2019
...A LINE OF SHOWERS WITH GUSTY WINDS CROSSING CENTRAL KENTUCKY
AND EXTREME SOUTHERN INDIANA...
At 650 PM EDT /550 PM CDT/, radar indicated a line of showers with
very gusty winds from 9 miles north of Corydon to 13 miles west of
Leitchfield to near Russellville. Movement was east at 35 mph.
Wind gusts up to 50 mph are possible with these showers.
Locations impacted include...
Louisville, Bowling Green, Elizabethtown, Jeffersonville, New Albany,
Shepherdsville, and Russellville.
These showers may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3665 8659 3664 8706 3673 8706 3733 8678
3731 8677 3739 8661 3755 8667 3757 8664
3754 8660 3755 8658 3762 8664 3838 8626
3838 8552 3733 8610 3735 8615 3735 8616
3729 8612 3665 8647 3663 8656
TIME...MOT...LOC 2250Z 277DEG 29KT 3834 8617 3743 8654 3686 8699
13